Jump to content


Congrats to Margaret, Platinum Member with 1,000 posts and 10 Years of Forums Membership!


Photo

Depigmentation In Scleroderma


  • Please log in to reply
10 replies to this topic

#1 kiwimum03

kiwimum03

    Silver Member

  • Members
  • PipPipPipPip
  • 242 posts
  • Location:New Zealand

Posted 10 April 2007 - 12:59 AM

Hi everyone!

A while ago I wrote about the hyperpigmenation on my lips, but now my skin is going the other way, and I have begun to get depigmentation spots (hypopigmentation?) on my arms, chest and face and my lips!!

I am have pretty fair skin, so at first I hardly noticed it. I have had one small spot for ages, of only about 3mm in a circle. but now I notice more spots and they aren't always round, some are a bit patchy.

I noticed it on my face because I am usually very flushed and have alot of broken capillaries, and I have two very noticeable red spots on one cheek (and heaps of small ones too) but around the two bigger red blood spots the skin has lightened in an oval shape to about a 1-1.5cm. Its not stark white, but you can see it and my mother commented on it too.

I read somewhere that Plaquenil can cause some depigmentation, but I also have read a bit about pigment changes in Scleroderma.
I am just unsure if this is something to worry alot about, I am sure if I had a good tan you would notice it right away, but I am very sun sensitive so thats not going to happen.

it just seems that in the space of a week, they are just sort of popping up.
I have been back on the Plaquenil for 4 weeks, so I don't know if that would cause it.

Does any one have experience with depigmentation?

Big hugs!
Irene

#2 Claudia-DR

Claudia-DR

    Senior Bronze Member

  • Members
  • PipPipPip
  • 78 posts
  • Location:The Caribbean

Posted 10 April 2007 - 03:01 AM

Hi Irene!

I have skin depigmentation on my elbows and a bit on my knuckles. I have never taken Plaquenil.

I discovered that the changes tend to get better when the disease is in remission.

It's not too bad. I do take the occasional sun, even though that's a no-no.

Best,

Claudia

#3 Guest_Sherrill_*

Guest_Sherrill_*
  • Guests

Posted 10 April 2007 - 08:19 PM

Hi Irene,

I have fair skin (my father was a redhead), but I have white spots on my arms. I also have brown spots on my legs, arms and a few on my chest, in amongst the freckles! :lol: They look like age spots! :o

Also I've never taken Plaquenil.

Warm hugs,

#4 kiwimum03

kiwimum03

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 242 posts
  • Location:New Zealand

Posted 10 April 2007 - 11:49 PM

Thanks for the replies!

did either of you have your spots develop within a week? which is pretty much what mine have done.....hmmm another mystery for me :D

Hugs,
Irene

#5 Margaret

Margaret

    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,002 posts
  • Location:Pennsylvania

Posted 11 April 2007 - 01:59 AM

Hi Irene ,

The older I get, the more white spots I find on my arms & legs and I don't have any autoimmune disease. They always look like I splashed bleach on myself. They aren't raised.....just tiny white spots of varying sizes scattered about.

Take care, Everyone.
Margaret

#6 Claudia-DR

Claudia-DR

    Senior Bronze Member

  • Members
  • PipPipPip
  • 78 posts
  • Location:The Caribbean

Posted 11 April 2007 - 03:50 AM

Hi Irene!

My spots, like the skin thickening, developed slowly over time.

Best,

Claudia

#7 ErinF

ErinF

    Senior Bronze Member

  • Members
  • PipPipPip
  • 53 posts

Posted 11 April 2007 - 05:04 AM

I have little white spots on my arms and a few on my shins. I've always thought they were from using tanning beds (I know, bad, bad, bad!) :P I do notice them more now, but I'm not sure if that's because I have more or if because I've become super paranoid about my skin and now spend practically the entire day examining every inch of skin on my body.

ErinF

#8 kiwimum03

kiwimum03

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 242 posts
  • Location:New Zealand

Posted 11 April 2007 - 02:30 PM

Thanks everyone!

It seems like they can be pretty much from anything doesn't it! I won't worry to much about it and will mention it next time I see the rheumatologist.
I love this site, its so good to share experiences, I never feel alone when I come here, especially when no-one at home understands,

Hugs,
Irene

#9 Sweet

Sweet

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,892 posts

Posted 11 April 2007 - 03:20 PM

Hi Irene,

Yes, Plaquenil can in fact cause this. I have them all over my neck, chest, arms and legs. It was one of the first things that appeared after starting plaquenil. My rheumatologist stated it was a common side effect. I use a self-tanner to try and cover it up. :)
Warm and gentle hugs,

Pamela
ISN Support Specialist
International Scleroderma Network (ISN)

#10 kiwimum03

kiwimum03

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 242 posts
  • Location:New Zealand

Posted 11 April 2007 - 07:42 PM

Thanks Pam,

I have been on the Plaquenil for 4 weeks and they started appearing about a week ago, I was guessing that was what caused it, but was curious about everyones experiences.

hugs,
Irene

#11 miocean

miocean

    Senior Gold Member

  • Members
  • PipPipPipPipPipPipPipPip
  • 925 posts
  • Location:NJ

Posted 12 April 2007 - 02:57 AM

I have white spots under my chin. One is a mark from a neck collar I had to wear after neck surgery and is most pronounced but the others have appeared recently. I am not on plaquenil. I saw my sclero specialist this week and she said they were dipigmentation because of the sclero and that I have them on my arms, too. I can't see them on my arms but they must be there. I am also pretty brown all over from the disease and I love the sun so I hope they don't get worse.
ISN Artist